Alert archive / Kansas / Frost Advisories in 2012

Frost Advisory 1, NWS Topeka, KS

April 10, 2012Brown County, Marshall County, Nemaha County, Kansas

NWS Topeka, KS issued this frost advisory at Apr 10, 2012, 3:09 PM CDT for Brown County, Marshall County, Nemaha County, Kansas. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:09 PM CDT (20:09 UTC)
In effect from
Apr 11, 2012, 3:00 AM CDT
Expired
Apr 11, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Marshall County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS73 KTOP 102009
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
309 PM CDT TUE APR 10 2012

KSZ010>012-111300-
/O.NEW.KTOP.FR.Y.0001.120411T0800Z-120411T1300Z/
MARSHALL-NEMAHA-BROWN-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
309 PM CDT TUE APR 10 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

* TIMING...FROST COULD DEVELOP IN THE PREDAWN HOURS WEDNESDAY. BY
  8 AM...TEMPERATURES SHOULD BE WARMING UP.

* TEMPERATURE...MORNING LOWS 34 TO 36 DEGREES. 

* IMPACTS...TENDER VEGETATION COULD BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

WOLTERS
1 follow-up statement
320 
WWUS73 KTOP 111254 AAA
NPWTOP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CDT WED APR 11 2012


KSZ010>012-111400-
/O.EXP.KTOP.FR.Y.0001.000000T0000Z-120411T1300Z/
MARSHALL-NEMAHA-BROWN-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
754 AM CDT WED APR 11 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 11:59 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 10, 11:59 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1159 AM CDT TUE APR 10 2012

...AVIATION UPDATE...

.DISCUSSION...
SEE PREV DISCUSSION.

&&

.AVIATION...
SFC RIDGING IS EXPECTED TO KEEP DRY LOW LEVEL AIR OVER THE TERMINALS
WITH NO REAL LARGE SCALE FORCING. THEREFORE EXPECT VFR CONDITIONS TO
PERSIST WITH A NORTHEAST WIND BECOMING EASTERLY WEDNESDAY MORNING.

WOLTERS

&&

.PREV DISCUSSION... /339 AM CDT TUE APR 10 2012/
TODAY/TONIGHT...A SURFACE FRONTAL BOUNDARY HAS MOVED SOUTH OF THE
CWA...CURRENTLY STRETCHING ACROSS NORTHERN OKLAHOMA. WEAK
NORTHEASTERLY SURFACE WINDS AND OCCASIONAL PATCHY CLOUDS AT 10KFT
HAVE HELPED KEEP TEMPERATURES UP THIS MORNING IN THE 40S TO NEAR 50
DEGREES. THIS SHOULD HELP MITIGATE FROST POTENTIAL THIS MORNING OVER
THE AREA. MOST SECTIONS OF THE CWA SHOULD SEE MOSTLY SUNNY SKIES
TODAY...WITH THE EXCEPTION OF THE FAR SOUTHWEST WHERE LOW CLOUDS
RESIDING OVER SOUTHERN KANSAS WILL HAVE GREATEST POTENTIAL TO CREEP
INTO THE AREA. MAXIMUM TEMPERATURES THIS AFTERNOON WILL WARM INTO
THE MIDDLE 60S IN MOST SECTIONS. TONIGHTS LOW TEMPERATURES WILL ONCE
AGAIN BE GREATLY DEPENDENT ON SFC WIND AND LOW CLOUD COVERAGE. THE
NORTHEAST QUARTER OF THE CWA WILL BE FURTHER FROM THE LOW CLOUDS
FOUND IN SOUTH CENTRAL KS AND CLOSER TO THE COOL DOME OF HIGH
PRESSURE. LIKEWISE...READINGS IN THESE AREAS MAY FALL INTO THE
MIDDLE 30S...RESULTING IN THE POTENTIAL OF PATCHY FROST. THE
REMAINING SECTIONS OF THE CWA WILL REMAIN IN THE UPPER 30S TO LOWER
40S...WITH FROST POTENTIAL LOW.

WEDNESDAY/THURSDAY THROUGH SATURDAY...SURFACE HIGH PRESSURE
GRADUALLY MOVES OFF TO THE EAST ON WEDNESDAY...WITH SOUTHERLY WINDS
RETURNING TO THE AREA. A STRENGTHENING LOW LEVEL WARM AIR ADVECTION
REGIME WILL MATERIALIZE WEDNESDAY NIGHT...AND WITH FURTHER
MOISTENING...SCT ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE WED
NIGHT INTO THU MORNING. A WARM FRONT ORIENTED NORTHWEST-SOUTHEAST
WILL LIFT INTO FAR SOUTHWEST SECTIONS OF THE CWA BY PEAK HEATING ON
THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG AND
NORTH OF THE BOUNDARY...ESPECIALLY AS THE LOW LEVEL JET INCREASES
AND LARGE SCALE ASCENT OVERSPREADS THE REGION THU NIGHT. A BRIEF
LULL IN CONVECTIVE ACTIVITY MAY OCCUR ON FRIDAY MORNING AS THE CWA
FINDS ITSELF BACK INTO THE WARM SECTOR AS THE WARM FRONTAL BOUNDARY
MOVES NORTHEAST OVER THE AREA. THUNDERSTORMS MAY FORM FRIDAY
AFTERNOON ALONG THE DRYLINE IN CENTRAL KANSAS...AS WELL AS ANY
RESIDUAL OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. YET ANOTHER
ROUND OF CONVECTION LOOKS LIKELY ON SATURDAY AS THE CWA REMAINS IN
THE WARM SECTOR AS A DRYLINE/COLD FRONT SLOWLY MOVES THROUGH THE
REGION.

WHILE OPERATIONAL MODELS DIVERGE ON THE SPECIFICS DURING THIS
PERIOD...AND WITH THE FORECASTING NATURE OF CONVECTIVE WEATHER
POTENTIAL SEVERAL DAYS OUT...MUCH IS LEFT TO STILL RESOLVE THAT WILL
PLAY A SUBSTANTIAL ROLE IN THE EVOLUTION OF EACH CONVECTIVE
EPISODE...IT APPEARS LIKELY THAT ACTIVE WEATHER CAN BE EXPECTED
THURSDAY THROUGH SATURDAY. THE POTENTIAL FOR SOME FORM OF SEVERE
WEATHER EACH DAY (THU-SAT) AND EVENTUALLY SOME FLOODING CONCERNS ARE
ALSO IN THE WORKS WITH THIS SLOW MOVING AMPLIFIED SYSTEM. BOTH
FRIDAY AND SATURDAY ARE OF PARTICULAR INTEREST WITH REGARDS TO
SEVERE WEATHER OVER PORTIONS OF THE CWA...WITH FORECASTED
ENVIRONMENTAL PARAMETERS SUGGESTING THE POSSIBILITY OF SUPERCELLS
AND SOME TORNADO RISK.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 10, 4:55 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
455 AM CDT TUE APR 10 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-111000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
455 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE EARLY THURSDAY MORNING THROUGH
SUNDAY AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA AS A SLOW MOVING
STORM SYSTEM APPROACHES THE AREA. STRONG TO SEVERE WEATHER WILL BE
POSSIBLE EACH DAY...ESPECIALLY ON FRIDAY AND SATURDAY WHEN THE
POTENTIAL WILL BE GREATEST FOR LARGE HAIL...DAMAGING WINDS...AND A
FEW TORNADOES. PLEASE STAY INFORMED TO LATER OUTLOOKS AND UPDATES
ON THIS DEVELOPING WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

BLAIR

Nearby

Frost Advisories in Kansas, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.